MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE C 22X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE C 22X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902319
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4) / windchill ra610113 a customer contacted ortho global technical solution center (gtsc) on (b)(6) 2025 after observing what was described as discordant negative antibody identification result in indirect antiglobulin test (iat) using 0.8% resolve panel c lot vrc334 and anti-human globulin anti-igg (rabbit) mts anti-igg card 011325001-10 for one patient in combination with their ortho vision id-mts analyzer serial (b)(6) (software version 5.16.0).Complainant/complaint reporter name and position: (b)(6), senior technologist.Event date: 22 march 2025 patients information: patient known to have an anti-e(rh3) antibody sample id: (b)(6) encrypted sample id: (b)(6) blood group: a rhd positive reagents: 0.8% resolve panel c lot vrc334 (product code 6902319; expiry date 15 april 2025; manufacture date 28 january 2025) anti-human globulin anti-igg (rabbit) mts anti-igg card (product code mts084024; lot 011325001-10; expiry date 29 october 2025; manufacture date 29 january 2025) other reagents: 0.8% selectogen (product code 6902315; lot vs691; expiry date 15 april 2025; manufacture date 11 february 2025) anti-human globulin anti-igg (rabbit) mts anti-igg card (product code mts084024; lot 101824001-16; expiry date 15 august 2025; manufacture date 15 november 2024) the customer reported that on (b)(6) 2025, the above sample was tested twice at another hospital for antibody screening in iat using 0.8% selectogen lot vs691 and anti-human globulin anti-igg (rabbit) mts anti-igg card lot 101824001-16 in combination with an ortho vision id-mts analyzer serial (b)(6) and that they obtained twice a negative reaction with cell 1, once a fib flag (fibrine flag modified to 2+ reaction) and once a 2+ positive reaction with cell 2 of the red cell reagent.The corresponding order report and econnectivity result table confirming the above statement was provided.The customer reported that on the same day, they had tested the same sample for antibody identification in iat using 0.8% resolve panel c lot vrc334 and anti-human globulin anti-igg (rabbit) mts anti-igg card lot 011325001-10 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they obtained fib flag (fibrine flag modified to negative reaction) with untreated cells 1 and 11, negative reactions with untreated cells 2, 3, 4, 5, 8 and 10, a fib flag (not modified) with untreated cell 6 and indeterminate reactions (modified to negative reactions) with untreated cells 7 and 9 of red cell reagent.The corresponding order report and econnectivity result table confirming the above statement was provided.The customer stated that the fib reaction with cell 6 is considered as negative.The customer stated that they expected at least a positive reaction with cell 3 is being e(rh3) antigen homozygous.The customer reported that on the same day, they had tested the same sample for antibody identification in enzyme technique using 0.8% resolve panel c lot vrc334 and anti-human globulin anti-igg (rabbit) mts anti-igg card lot 011325001-10 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they obtained fib flag (fibrine flag modified to negative reaction) with cells 1, 5 and 9, negative reactions with cells 2, 7, 8, 10 and 11, 3+ reaction with cells 3 and 6 and a 1+ reaction with cell 4 of red cell reagent.The corresponding order report and econnectivity result table confirming the above statement was provided.The customer reported that no biased result was reported to physician.The customer confirmed that the patient was not harmed because of this event.
 
Additional Manufacturer Narrative
Investigation summary the customer reported that quality control (qc) testing was performed on (b)(6) 2025 and that the results were as expected.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with orthos recommendations.The customer reported no visual appearance defects for these cards and reagent red blood cells.According to ortho lot-specific information for 0.8% selectogen lot vs691, cell 1 is negative for e(rh3) antigen and cell 2 is positive and homozygous for e(rh3) antigen.It follows therefore, that reaction pattern obtained with these cells are consistent with the expected reactivity of an anti-e(rh3) antibody.According to ortho lot-specific information for 0.8% resolve panel c lot vrc334, cell 3 is positive and homozygous for e(rh3) antigen, cell 6 is positive and heterozygous for e(rh3) antigen and the remaining cells are negative for e(rh3) antigen.It follows therefore that: - the negative reactions obtained with untreated cells 3 and 6 are not consistent with the expected reactivity of an anti-e(rh3) antibody - the positive reaction obtained with treated cells 3 and 6 are consistent with the expected reactivity of an anti-e(rh3) antibody - the positive reaction obtained with treated cell 4 is not consistent with the expected reactivity of an anti-e(rh3) antibody - the negative reactions obtained with the remaining cells are consistent with the expected reactivity of an anti-e(rh3) antibody.A review of manufacturing batch record of the 0.8% resolve panel c lot vrc334 was carried out at orthos manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release for sale tests were found to be within specification.No retained sample testing was requested as 0.8% resolve panel c lot vrc334 as it was expired when the complaint was raised.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture e(rh3) antigen positive cells of 0.8% resolve panel c lot vrc334 was performed.No systematic failure or trend with these donors was detected.A review of the worldwide complaint databases up to 10 june 2025 was performed for 0.8% resolve panel c lot vrc334 and, as due diligence for anti-human globulin anti-igg (rabbit) mts anti-igg card lot 011325001-10 and master bulk lot 011325001.No other similar complaint was identified for lot vrc334 with call area falseneg.Five other complaints were identified for lot 011325001-10 and master bulk lot 011325001 with call area falseneg.A detailed review of the activities for the other complaints did not identify a similar profile as this complaint.No trend is identified.No further investigation was carried out on this incident.The assignable cause of the discordant negative antibody identification reactions obtained by the customer could not be determined.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody identification result, the 0.8% resolve panel c instruction for uses states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.No other complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
0.8% RESOLVE C 22X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22286601
Report Number2250051-2025-00023
Device Sequence Number21051781
Product Code QHT
UDI-Device Identifier10758750007691
UDI-Public(01)10758750007691(17)250415(11)250128(10)VRC334
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Catalogue Number6902319
Device Lot NumberVRC334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown